Hail, Grady
- When
- June 29, 4:10 PM CST
- Where
- Grady County, 3.65 mi WNW of Tuttle
- Measured
- 1.25 in hail
- Reported by
- Storm Chaser
- Coordinates
- 35.310, -97.870
Storms formed along a southward moving cold front on the 29th, with several of these storms becoming severe in central Oklahoma.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Storms formed along a southward moving cold front on the 29th, with several of these storms becoming severe in central Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 29, 1:36 PM CST, 2 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 236 PM CDT MON JUN 29 2015 .DISCUSSION... AN UPPER LEVEL RIDGE WILL CONTINUE TO DOMINATE IN THE SHORT TERM...KEEPING TUESDAY AND WEDNESDAY HOT AND FAIRLY DRY. WITH ABUNDANT MOISTURE IN THE AREA...HEAT INDICES WILL REACH INTO THE TRIPLE DIGITS. ENTERING INTO THURSDAY...THE RIDGE BEGINS TO BREAK DOWN AS A SHORT WAVE AND ASSOCIATED COLD FRONT SWINGS THROUGH. RAIN CHANCES WILL INCREASE THURSDAY THROUGH SATURDAY...SO WE MAY SEE A FAIRLY WET 4TH OF JULY. ENOUGH INSTABILITY AND SHEAR WILL BE IN PLACE FOR A FEW STRONG TO SEVERE STORMS...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. THIS COLD FRONT WILL ALSO COOL THINGS OFF A BIT THROUGH THE WEEKEND...BRINGING HIGHS DOWN INTO THE 80S. AFTER THIS SYSTEM MOVES OUT SATURDAY NIGHT...THE RIDGE BEGINS TO BUILD BACK IN...SIGNALING A RETURN OF HOT AND DRY WEATHER FOR EARLY NEXT WEEK. MAD && .PRELIMINARY POINT TEMPS/POPS...CORRECTED OKLAHOMA CITY OK 71 96 74 95 / 10 0 0 10 HOBART OK 69 98 74 98 / 20 0 0 0 WICHITA FALLS TX 73 97 75 98 / 20 0 0 0 GAGE OK 66 97 74 99 / 10 0 0 20 PONCA CITY OK 70 98 78 99 / 0 0 0 20 DURANT OK 71 95 72 94 / 20 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 04/14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1150 AM CDT MON JUN 29 2015 OKZ004>048-050>052-TXZ083>090-301700- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1150 AM CDT MON JUN 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH LATE TONIGHT ALONG A FRONTAL BOUNDARY DRAPED ACROSS SOUTHERN OKLAHOMA AND ALONG AN OUTFLOW BOUNDARY ACROSS WESTERN NORTH TEXAS. A FEW STRONG STORMS MAY PRODUCE BRIEF HEAVY RAINFALL... WIND GUSTS NEAR 40 TO 50 MPH... AND SMALL HAIL UP TO THE SIZE OF DIMES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .THUNDERSTORMS... THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE WORK WEEK. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME... A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE LATE THIS WEEK THROUGH THE WEEKEND. HEAVY RAINFALL MAY ALSO RESULT IN LOCALIZED FLOODING. .HEAT... HOT AND HUMID CONDITIONS ARE EXPECTED TUESDAY AND WEDNESDAY...WITH HEAT INDICES REACHING THE LOW 100S ACROSS PORTIONS OF OKLAHOMA. WEDNESDAY WILL LIKELY BE THE HOTTEST DAY AS TEMPERATURES APPROACH OR EXCEED 100 DEGREES ACROSS NORTHWESTERN OKLAHOMA. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. JTK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 402 PM CDT MON JUN 29 2015 OKZ022-035-292130- KIOWA OK-WASHITA OK- 402 PM CDT MON JUN 29 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIOWA AND SOUTHEASTERN WASHITA COUNTIES UNTIL 430 PM CDT... AT 359 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF GOTEBO...MOVING EAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... LAT...LON 3506 9900 3524 9898 3524 9867 3502 9868 TIME...MOT...LOC 2059Z 277DEG 18KT 3515 9890
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 420 PM CDT MON JUN 29 2015 OKZ027-292145- GRADY OK- 420 PM CDT MON JUN 29 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRADY COUNTY UNTIL 445 PM CDT... AT 419 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BRIDGE CREEK...MOVING SOUTHEAST AT 5 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LAT...LON 3528 9784 3533 9768 3514 9767 3510 9776 TIME...MOT...LOC 2119Z 329DEG 4KT 3526 9774
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 446 PM CDT MON JUN 29 2015 OKZ022-292215- WASHITA OK- 446 PM CDT MON JUN 29 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WASHITA COUNTY UNTIL 515 PM CDT... AT 445 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF CLOUD CHIEF...MOVING SOUTHEAST AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LAT...LON 3536 9898 3542 9889 3525 9866 3512 9886 TIME...MOT...LOC 2145Z 314DEG 9KT 3532 9888
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 457 PM CDT MON JUN 29 2015 OKZ023-024-292230- CANADIAN OK-CADDO OK- 457 PM CDT MON JUN 29 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CANADIAN AND NORTHEASTERN CADDO COUNTIES UNTIL 530 PM CDT... AT 455 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LOOKEBA... MOVING SOUTHEAST AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LAT...LON 3540 9842 3547 9834 3535 9810 3521 9828 TIME...MOT...LOC 2155Z 314DEG 8KT 3539 9832
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 508 PM CDT MON JUN 29 2015 OKZ024-027-292230- CANADIAN OK-GRADY OK- 508 PM CDT MON JUN 29 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CANADIAN AND NORTHEASTERN GRADY COUNTIES UNTIL 530 PM CDT... AT 506 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TUTTLE... DRIFTING WEST TO NORTHWEST AT AROUND 10 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... TUTTLE...UNION CITY AND MINCO. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3530 9770 3515 9780 3529 9800 3539 9794 TIME...MOT...LOC 2206Z 114DEG 13KT 3528 9786 AUSTIN
The Norman radar (KTLX), 54 km away, was scanning. The volume nearest the first event began at 22:11 UTC.
7 hail, 5 thunderstorm wind. Local standard time, as filed.
No damage reported.
No damage reported.
No damage reported.
A barn was damaged by straight line winds.
No damage reported.
No damage reported.
A two and a half foot diameter tree was blown down onto the road on Sara road between Fox lane and Tecumseh road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 586088, 586089, 586090, 586092, 586094, 586095, 586093, 586091, 586097, 586096, 586098, 586099.